Hail, Miami
- When
- May 7, 4:18 AM EST to 4:23 AM EST
- Where
- Miami County, Piqua
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -84.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 7, 1:55 AM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 AM EDT WED MAY 7 2003 MOIST WEST-SOUTHWESTERLY FLOW ALOFT PERSISTS ACROSS OHIO VALLEY. VIGOROUS SHORT WAVE MOVING THIS WAY IS DEVELOPING A SURFACE LOW ALONG A STALLED BOUNDARY WITH PLENTY OF ASSOCIATED CONVECTION. WITH THAT ACTIVITY APPROACHING OUR WESTERN FRINGE...1000-500 THICKNESS DIFFLUENCE...HIGH PRECIPITABLE WATER...A LOW LEVEL WIND SPEED MAX...AND A SLOW MOVING BOUNDARY PARALLEL TO THE UPPER FLOW ALL POINT TO HEAVY RAIN EVENT. THEREFORE WELL CONTINUE FLOOD WATCH. SEVERE TSRA WILL ALSO BE POSSIBLE...ESPECIALLY WITH INCREASING INSTABILITY THIS AFTERNOON. WILL ISSUE SPECIAL WEATHER STATEMENT TO HIGHLIGHT SEVERE THREAT. WITH TSRA ON OUR DOORSTEP...100 POPS ARE APPROPRIATE FOR TODAY. CHANCE OF TSRA WILL LINGER INTO TONIGHT. CONDITIONS WILL DRY OUT THURSDAY WITH RIDGE BUILDING IN BRIEFLY. CHANCE OF PRECIP WILL RETURN THURSDAY NIGHT AND FRIDAY AS FRONTAL BOUNDARY LIFTS BACK NORTH AGAIN. WITH GUIDANCE IN GOOD AGREEMENT...HIGH TEMPS IN LOW/MID 70S LOOK GOOD FOR TODAY. MODELS DIFFER FOR THURSDAY. A COMPROMISE BETWEEN WARMER ETA AND COOLER MAV APPEARS TO BE THE WAY TO GO. .ILN...FLOOD WATCH LATE TONIGHT INTO WEDNESDAY AFTN FOR ALL LOCATIONS EXPECT FAR NRN ZONES (WAPAKONETA REGION). CONIGLIO
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-072000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 307 AM EDT WED MAY 7 2003 ...SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING AND THEN AGAIN THIS AFTERNOON INTO THE EVENING... THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. WARM AND HUMID AIR WILL FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT TODAY. A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE THE FOCUS FOR THESE STORMS TODAY. STRONG THUNDERSTORMS WILL TRACK EAST ACROSS THE AREA THIS MORNING. A FEW OF THESE STORMS MAY EXCEED SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND FLOODING. A WAVE OF LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL TRACK EAST INTO THE OHIO VALLEY TONIGHT. THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND REDEVELOP AHEAD OF THIS APPROACHING LOW THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS THIS AFTERNOON WILL BE DAMAGING WINDS...LARGE HAIL AND FLOODING. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE AREA TODAY. KEEP TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES. AR
The Cincinnati radar (KILN), 88 km away, was scanning. The volume nearest the first event began at 09:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362543.